Virginia, 2005Damaging Wind in Virginia, August 6, 2005
August 6, 2005 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 6, 2:15 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 6, 2:15 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
315 PM EDT SAT AUG 6 2005
.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...BOUNDARY SETTING UP
ALONG N CUMBERLAND PLATEAU AND SW VA THIS AFTN. GOOD HEATING HAS
OCCURRED THERE SO NUMEROUS COVERAGE EXPECTED INTO THE EVE. SLOW
MOVING CELLS MAY CAUSE LOCALIZED FLOODING. ELSEWHERE...SE FLOW
UPSLOPING ACROSS NC WITH GOOD SHWR COVERAGE THERE AND INTO
MOUNTAINS.
MODELS HAVE DIFFERING SOLUTIONS THROUGH THE REMAINDER OF THE SHORT
TERM. FLOW IS LIGHT UP TO 500 MB BUT PREFER GFS SOLUTION
WHICH HAS INVERTED TROUGH SETTING UP NORTHEASTWARD THROUGH MRX CWA
TDY. THIS MATCHES BETTER WITH CURRENT RADAR AND SAT PIX. NAM
KEEPS TROUGH AXIS W OF AREA. EITHER WAY MOISTURE ADVECTION INCREASES
ACROSS THE AREA THROUGH MONDAY. DECENT UPR DIFFLUENCE SETTING UP OVR
S APPALACHIANS AS DEFORMATION ZONE NEARLY STATIONARY ACROSS NE MRX
CWA. FAVORABLE OMEGA VALUES OVR AREA LATER TONIGHT INTO SUNDAY.
MOUNTAIN AREAS MAY HAVE TO BE UPGRADED TO CATEGORICAL POPS FOR SUN
IN LATER PACKAGES. SIMILAR CONDITIONS ON MONDAY. DAYTIME
TEMPERATURES SHOULD BE BELOW NORMAL UNDER MOSTLY CLOUDY SKIES.
.LONG TERM...(TUESDAY THROUGH SATURDAY)...GFS INDICATING WEAK
SURFACE BOUNDARY LINGERING ACROSS THE REGION ON TUESDAY AND
WEDNESDAY...ALONG WITH THE HELP OF A WEAK SHORTWAVE ALOFT...SHOULD
BRING SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY.
GFS INDICATING A LITTLE DECREASE IN MOISTURE BY THURSDAY...BUT STILL
MAY SEE ISOLATED ACTIVITY ON THURSDAY THROUGH SATURDAY...WILL KEEP
SLIGHT CHANCE POPS ALL 3 DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 70 85 69 86 / 40 60 60 40
KNOXVILLE MCGHEE TYSON AIRPORT, TN 67 83 67 83 / 30 60 30 40
OAK RIDGE, TN 68 84 68 84 / 30 60 30 40
TRI CITIES AIRPORT, TN 64 82 64 82 / 30 60 60 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.
&&
SON/GH
Hazardous weather outlook, Aug 6, 3:00 AM EST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
400 AM EDT SAT AUG 6 2005
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-070800-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
400 AM EDT (300 AM CDT) SAT AUG 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN
VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA.
.DAY ONE (TODAY AND TONIGHT)...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP...MAINLY
THIS AFTERNOON AND EVENING. THE BEST CHANCES WILL BE ACROSS
NORTHEAST PARTS OF THE CUMBERLAND PLATEAU INTO SOUTHWEST VIRGINIA...
ASSOCIATED WITH A WEAK COLD FRONT. MOUNTAINOUS AREAS ALONG THE
TENNESSEE AND NORTH CAROLINA STATE LINE WILL ALSO BE FAVORED
LOCATIONS FOR INITIAL DEVELOPMENT.
MOST STORMS WILL MOVE SLOWLY WEST OR NORTHWEST AT 10 MPH OR LESS
...AND MAY PRODUCE LOCALLY HEAVY RAINS IN EXCESS OF TWO INCHES.
ALSO...ISOLATED STRONG STORMS COULD PRODUCE DAMAGING WINDS OF 50 MPH
OR GREATER.
.DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)...
THERE WILL GENERALLY BE ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS EACH DAY...ESPECIALLY IN THE AFTERNOON AND EVENING
HOURS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.
TG
In the hours before
Local storm report, Aug 6, 2:43 PM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
343 PM EDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG ABINGDON 36.71N 81.97W
08/06/2005 WASHINGTON VA LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE.
&&
MEP/GRCLocal storm report, Aug 6, 3:54 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
454 PM EDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG GREENEVILLE 36.17N 82.82W
08/06/2005 GREENE TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTYWIDE. REPORTED BY DISPATCH.
&&
MEP/GRCLocal storm report, Aug 6, 4:10 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
510 PM EDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND DMG CHURCH HILL 36.53N 82.71W
08/06/2005 HAWKINS TN LAW ENFORCEMENT
THREE TREES DOWN IN CHURCH HILL. REPORTED BY DISPATCH.
&&
GRCThunderstorm Wind, Russell
- When
- August 6, 4:30 PM EST to 4:45 PM EST
- Where
- Russell County, Lebanon
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.900, -82.083
Numerous trees and powerlines down in and around Cleveland and across the rest of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in California, August 6, 2005$335,000 · 60 kt wind · 4 events
- Damaging Winds in Alabama, August 6, 2005$75,000 · 50 kt wind · 6 events
- Flash Flooding and Hail in Mississippi, August 6, 2005$53,000 · 55 kt wind · 12 events
- Flash Flood and Hail in Tennessee, August 6, 2005$61,000 · 1 in hail · 7 events
- Damaging Wind in Mississippi, August 6, 2005$75,000 · 57 kt wind · 1 event
- Damaging Wind in Tennessee, August 6, 2005$70,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in Kentucky, August 6, 2005$50,000 · 56 kt wind · 4 events
- Lightning Strike in Florida, August 6, 2005$40,000 · 1 event
- Damaging Wind in Tennessee, August 6, 2005$28,000 · 65 kt wind · 1 event
- Damaging Wind in Virginia, August 6, 2005$20,000 · 65 kt wind · 1 event
- Lightning Strike in Tennessee, August 6, 2005$20,000 · 1 event
- Damaging Wind in Tennessee, August 6, 2005$18,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470633.